Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Mathematica Slovaca

Editor-in-Chief: Pulmannová, Sylvia

6 Issues per year

IMPACT FACTOR 2016: 0.346
5-year IMPACT FACTOR: 0.412

CiteScore 2016: 0.42

SCImago Journal Rank (SJR) 2016: 0.489
Source Normalized Impact per Paper (SNIP) 2016: 0.745

Mathematical Citation Quotient (MCQ) 2016: 0.24

See all formats and pricing
More options …
Volume 64, Issue 1 (Feb 2014)


Positive solutions for some competitive elliptic systems

Ramzi Alsaedi
  • Department of Mathematics, Rabigh College of Sciences and Arts, King Abdulaziz University, P.O. Box 344, Rabigh, 21911, Kingdom of Saudi Arabia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Habib Mâagli
  • Department of Mathematics, Rabigh College of Sciences and Arts, King Abdulaziz University, P.O. Box 344, Rabigh, 21911, Kingdom of Saudi Arabia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
/ Noureddine Zeddini
  • Department of Mathematics, Rabigh College of Sciences and Arts, King Abdulaziz University, P.O. Box 344, Rabigh, 21911, Kingdom of Saudi Arabia
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2014-03-06 | DOI: https://doi.org/10.2478/s12175-013-0187-1


Using some potential theory tools and the Schauder fixed point theorem, we prove the existence of positive bounded continuous solutions with a precise global behavior for the semilinear elliptic system Δu = p(x)u α ν r in domains D of ℝn, n ≥ 3, with compact boundary (bounded or unbounded) subject to some Dirichlet conditions, where α ≥ 1, β ≥ 1, r ≥ 0, s ≥ 0 and the potentials p, q are nonnegative and belong to the Kato class K(D).

MSC: Primary 31B35, 35B09, 35B50, 35J08, 35J57

Keywords: positive solutions; Green function; Kato class; elliptic systems; Maximum principle

  • [1] AKHMEDIEV, R.— ANKIEWICZ, A.: Partially coherent solitons on a finite background, Phys. Rev. Lett. 82 (1999), 2661–2664. http://dx.doi.org/10.1103/PhysRevLett.82.2661CrossrefGoogle Scholar

  • [2] ARMITAGE, D. H.— GARDINER, S. J.: Classical Potential Theory, Springer-Verlag, London, 2001. http://dx.doi.org/10.1007/978-1-4471-0233-5CrossrefGoogle Scholar

  • [3] ASTARITA, G.— MARRUCCI, G.: Principles of Non-Newtonian Fluid Mechanics, McGraw-Hill, London-New York, 1974. Google Scholar

  • [4] ATKINSON, C.— El-ALI, K.: Some boundary value problems for the Bingham model, J. Non-Newtonian Fluid Mech. 41 (1992), 339–363. http://dx.doi.org/10.1016/0377-0257(92)87006-WCrossrefGoogle Scholar

  • [5] BACHAR, I.— MÂAGLI, H.— ZEDDINI, N.: Estimates on the Green function and existence of positive solutions of a singular nonlinear elliptic equations, Commun. Contemp. Math. 5 (2003), 401–434. http://dx.doi.org/10.1142/S0219199703001038CrossrefGoogle Scholar

  • [6] CHUNG, K. L.— ZHAO, Z.: From Brownian Motion to Schrödinger’s Equation, Springer Verlag, Berlin, 1995. http://dx.doi.org/10.1007/978-3-642-57856-4CrossrefGoogle Scholar

  • [7] ESTEBAN, J. R.— VAZQUEZ, J. L.: On the equation of turbulent filteration in onedimensional porous media, Nonlinear Anal. 10 (1982), 1303–1325. http://dx.doi.org/10.1016/0362-546X(86)90068-4CrossrefGoogle Scholar

  • [8] KALASHNIKOV, A. S.: A nonlinear equation arising in the theory of nonlinear filtration, Tr. Semin. im. I. G. Petrovskogo 4 (1978), 137–146. Google Scholar

  • [9] MARTINSON, L. K.— PAVLOV, K. B.: Unsteady shear flows of a conducting fluid with a rheological power law, Magnit. Gidrodinamika 2 (1971), 50–58 Google Scholar

  • [10] MU, CHUNLAI— HUANG, SHUIBO— TIAN, QIAOYU— LIU, LIMIN: Large solutions for an elliptic system of competetive type: Existence, uniqueness and asymptotic behavior, Nonlinear Anal. 71 (2009), 4544–4552. http://dx.doi.org/10.1016/j.na.2009.03.012CrossrefGoogle Scholar

  • [11] CÎRSTEA, F.— RADULESCU, V.: Entire solutions blowing up at infinity for semilinear elliptic systems, J. Math. Pures Appl. (9) 81 (2002), 827–846. http://dx.doi.org/10.1016/S0021-7824(02)01265-5CrossrefGoogle Scholar

  • [12] DAUTRY, R.— LIONS, J. L.: Analyse mathématique et calcul numérique pour les sciences et les techniques. Lóperateur de Laplace. Coll. C.E.A, Vol.2, Masson, Paris, 1987. Google Scholar

  • [13] GARÍA-MELÍAN, J.: A remark on uniqueness of large solutions for elliptic systems of competetive type, J. Math. Anal. Appl. 331 (2007), 608–616. http://dx.doi.org/10.1016/j.jmaa.2006.09.006CrossrefGoogle Scholar

  • [14] GHANMI, A.— MÂGLI, H.— TURKI, S.— ZEDDINI, N.: Existence of positive bounded solutions for some nonlinear elliptic systems, J. Math. Anal. Appl. 352 (2009), 440–448. http://dx.doi.org/10.1016/j.jmaa.2008.04.029CrossrefGoogle Scholar

  • [15] GHERGU, M.— RADULESCU, V.: Explosive solutions of semilinear elliptic systems with gradient term, RACSAM Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. 97 (2003), 437–445. Google Scholar

  • [16] GHERGU, M.— RADULESCU, V.: Singular Elliptic Problems. Bifurcation and Asymptotic Analysis. Oxford Lecture Ser. Math. Appl. 37, Oxford University Press, New York, 2008. Google Scholar

  • [17] GHERGU, M.: Lane-Emden systems with negative exponents, J. Funct. Anal. 258 (2010), 3295–3318. http://dx.doi.org/10.1016/j.jfa.2010.02.003CrossrefGoogle Scholar

  • [18] KRISTÀLY, A.— RADULESCU, V.— VARGA, C.: Variatinal Principles in Mathematical Physics, Geometry and Economics: Qualitative Analysis of Nonlinear Equations and Unilateral Problems. Encyclopedia Math. Appl. 136, Cambrige University Press, Cambrige, 2010. http://dx.doi.org/10.1017/CBO9780511760631CrossrefGoogle Scholar

  • [19] LAIR, A. V.: A necessary and sufficient condition for the existence of large solutions to sublinear elliptic systems, J. Math. Anal. Appl. 365 (2010), 103–108. http://dx.doi.org/10.1016/j.jmaa.2009.10.026CrossrefGoogle Scholar

  • [20] LAIR, A. V.— WOOD, A. W.: Existence of entire large solutions of semilinear elliptic systems, J. Differential Equations 164 (2000), 380–394. http://dx.doi.org/10.1006/jdeq.2000.3768CrossrefGoogle Scholar

  • [21] MÂAGLI, H.: Perturbation Semi-linéaire des Résolvantes et des Semi-groupes, Potential Anal. 3 (1994), 61–87. http://dx.doi.org/10.1007/BF01047836CrossrefGoogle Scholar

  • [22] MÂAGLI, H.— ZRIBI, M.: On a new Kato class and singular solutions of a nonlinear elliptic equation in bounded domains, Positivity 9 (2005), 667–686. http://dx.doi.org/10.1007/s11117-005-2782-zCrossrefGoogle Scholar

  • [23] MENYUK, C. R.: Pulse propagation in an elliptically birefringent kerr medium, IEEE J. Quantum Electron. 25 (1989), 2674–2682. http://dx.doi.org/10.1109/3.40656CrossrefGoogle Scholar

  • [24] PORT, S. C.— STONE, C. J.: Brownian Motion and Classical Potential Theory, Academic Press, New York-San Francisco-London, 1978. Google Scholar

  • [25] WIDDER, D. V.: The Laplace Transform, Princeton Univ. Press, Princeton, NJ, 1941. Google Scholar

  • [26] ZHANG, Z.: Existence of entire positive solutions for a class of semilinear elliptic systems, Electron. J. Differential Equations 2010 (2010), No. 16, 1–5. http://dx.doi.org/10.1155/2010/308357CrossrefGoogle Scholar

About the article

Published Online: 2014-03-06

Published in Print: 2014-02-01

Citation Information: Mathematica Slovaca, ISSN (Online) 1337-2211, DOI: https://doi.org/10.2478/s12175-013-0187-1.

Export Citation

© 2014 Mathematical Institute, Slovak Academy of Sciences. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License. BY-NC-ND 3.0

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

H. Mâagli and Z. Zine El Abidine
Complex Variables and Elliptic Equations, 2017, Volume 62, Number 11, Page 1665

Comments (0)

Please log in or register to comment.
Log in